Mississippi, 2025

Damaging Winds in Mississippi, August 18 to 20, 2025

August 18 to 20, 2025 · NWS JAN · 15 events in 12 counties and zones

Scattered strong to severe thunderstorms developed across portions of Mississippi during the afternoon and evening hours of August 18th through 20th. Isolated damaging wind gusts occurred with the strongest of storms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

Scattered strong to severe thunderstorms developed across portions of Mississippi during the afternoon and evening hours of August 18th through 20th. Isolated damaging wind gusts occurred with the strongest of storms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 18, 12:43 PM CST, 1 hour 2 minutes earlier.

Area forecast discussion, Aug 18, 12:43 PM CST, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
143 PM CDT Mon Aug 18 2025

...New DISCUSSION...

.DISCUSSION...
Issued at 140 PM CDT Mon Aug 18 2025

Tonight and Tuesday: Similar to Sunday afternoon, local radars
were showing isolated showers and thunderstorms developing across
the whole CWA. The movement of the convection was to the southwest
and scattered storms will be possible across our central and
southern zones into early evening before the convection will
dissipate. The microburst composite parameter has increased over
the last several hours and shows potential so a few strong wind
gusts can be expected. Otherwise, high pressure surface and aloft
centered just to our west will continue through Tuesday and
actually peak Tuesday before starting to break down. Tuesday will
be another day of near record temperatures across our delta
region. The hot temperatures will combine with high humidity to
result in heat index values above 105F this afternoon and again
Tuesday afternoon. At locations along the Mississippi river heat
index values are expected to exceed 110F this afternoon and again
Tuesday. An Extreme Heat Warning has been issued for this area
today and Tuesday. Elsewhere, a Heat Advisory remains in effect
until 8PM this evening and a Heat Advisory has been issued for
Tuesday as well. Lower rain chances are expected Tuesday and any
thunderstorms that develop will do so mainly during the afternoon
and across our southern zones. A few storms may produce strong
gusty winds again. /22/

Wednesday Onwards...

Little will change over the next week, as high pressure remains
anchored over the region. Isolated afternoon and early evening
showers/thunderstorms are expected every day. All indications at
this time point to non-severe characteristics for this convection
but there is still a chance for damaging winds should a cell or two
overachieve. A weak trough will rotate around the upper level ridge
Thursday which will help moderate our temperatures back down into
the 90s, allowing for a relief from our 105+ heat indices across the
area. Upper level troughing will continue over the area into the
weekend, bringing cooler temperatures and a slight increase in
afternoon storm coverage; with the greatest coverage along and south
of I-20./OAJ/

&&

.AVIATION...
(18Z TAFS)
Issued at 1237 PM CDT Mon Aug 18 2025

Isolated to scattered TSRA will develop and affect cntrl and
southern MS TAF sites through 01Z Tue before dissipating. Away
from TSRA, VFR conditions will prevail through the TAF period.
/22/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       74  98  75  99 /  10  20  10  40
Meridian      74  96  74  96 /  10  10   0  20
Vicksburg     74  99  75  98 /  10  10  10  40
Hattiesburg   74  97  74  98 /  40  20   0  30
Natchez       73  97  73  96 /  30  20  10  30
Greenville    75 101  75  99 /  10  10  10  40
Greenwood     75 102  75  99 /  10  10  10  40

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Heat Advisory until 8 PM CDT this evening for MSZ025>033-036>039-
     043>046-049>052-055>058-062>066-072>074.

     Heat Advisory from 10 AM to 8 PM CDT Tuesday for MSZ026>033-
     036>039-043>046-049>052-055>058-062>066-072>074.

LA...Heat Advisory until 8 PM CDT this evening for LAZ007.

     Heat Advisory from 10 AM to 8 PM CDT Tuesday for LAZ007.

AR...Heat Advisory until 8 PM CDT this evening for ARZ074.

     Heat Advisory from 10 AM to 8 PM CDT Tuesday for ARZ074.

&&

22/OAJ/22

In the hours before

Special weather statement, Aug 18, 11:59 AM CST, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Jackson MS
1259 PM CDT Mon Aug 18 2025

LAZ024-026-MSZ060-181900-
Concordia LA-Catahoula LA-Adams MS-
1259 PM CDT Mon Aug 18 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL CONCORDIA...SOUTHWESTERN
CATAHOULA PARISHES IN NORTHEASTERN LOUISIANA AND SOUTHERN ADAMS
COUNTIES THROUGH 200 PM CDT...

At 1258 PM CDT, Doppler radar was tracking a strong thunderstorm over
Sibley, or 11 miles south of Natchez, moving southwest at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Deer Park around 115 PM CDT.
  Slocum around 125 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3104 9165 3104 9172 3120 9168 3130 9191
      3127 9195 3123 9192 3123 9199 3127 9199
      3128 9202 3130 9200 3135 9201 3153 9139
      3136 9126 3132 9147 3128 9150 3123 9149
      3122 9158 3111 9163 3104 9156 3097 9166
TIME...MOT...LOC 1758Z 061DEG 18KT 3139 9138

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

22
Special weather statement, Aug 18, 1:35 PM CST, 10 minutes before
Special Weather Statement
National Weather Service Jackson MS
235 PM CDT Mon Aug 18 2025

MSZ043-048-049-182030-
Hinds MS-Rankin MS-Madison MS-
235 PM CDT Mon Aug 18 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL RANKIN...
NORTHEASTERN HINDS AND SOUTH CENTRAL MADISON COUNTIES THROUGH 330 PM
CDT...

At 234 PM CDT, Doppler radar was tracking a strong thunderstorm over
Flowood, moving southwest at 15 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Jackson, Pearl, Flowood, and Richland around 240 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3259 9016 3234 8994 3215 9021 3236 9051
TIME...MOT...LOC 1934Z 053DEG 13KT 3233 9010

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

86

The radar

The Jackson/Brandon,MS radar (KDGX), 67 km away, was scanning. The volume nearest the first event began at 19:45 UTC.

Open the radar archive at this moment

Event by event

15 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Yazoo

When
August 18, 1:45 PM CST
Where
Yazoo County, Benton
Measured
60 kt (69 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.830, -90.270

Several trees and power poles were snapped along on Moorehead Road, Niven Road, and Overby Road. One tree fell onto a home along Overby Road.

Thunderstorm Wind, Warren

When
August 18, 2:21 PM CST
Where
Warren County, 1.5 mi SSE of Stout
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.280, -90.890

Two trees and a few powerlines were blown down on Dana Road.

Thunderstorm Wind, Hinds

When
August 18, 2:47 PM CST
Where
Hinds County, 0.69 mi N of Fairchilds Xrds
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.210, -90.470

Scattered trees and power lines were blown down between Raymond and Utica.

Thunderstorm Wind, Jefferson

When
August 18, 3:03 PM CST
Where
Jefferson County, 0.69 mi N of Harriston
Measured
65 kt (75 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.730, -91.030

A mobile home was destroyed east of Fayette.

Thunderstorm Wind, Sunflower

When
August 19, 7:15 PM CST
Where
Sunflower County, 1.15 mi E of Indianola
Measured
65 kt (75 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.450, -90.630

The roof was partially blown off of an inmate house.

Thunderstorm Wind, Washington

When
August 19, 7:32 PM CST
Where
Washington County, 0.58 mi W of (Glh)greenville Muni
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
33.480, -90.990

A peak wind gust of 59 mph was measured by the Greenville Mid-Delta Airport ASOS site KGLH.

Thunderstorm Wind, Washington

When
August 19, 7:50 PM CST
Where
Washington County, 0.9 mi NW of Greenville
Measured
55 kt (63 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.410, -91.060

Multiple trees were blown down in Greenville.

Thunderstorm Wind, Leake

When
August 20, 11:43 AM CST
Where
Leake County, 4.07 mi W of St Ann
Measured
55 kt (63 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.780, -89.720

A couple of trees were blown down in the area.

Thunderstorm Wind, Madison

When
August 20, 11:50 AM CST
Where
Madison County, 2.82 mi SSE of Camden
Measured
55 kt (63 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.740, -89.820

Two trees were blown down and blocked MS Highway 43 near the intersection with MS Highway 17.

Thunderstorm Wind, Attala

When
August 20, 1:40 PM CST
Where
Attala County, 0.69 mi N of Wamba
Measured
55 kt (63 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.040, -89.620

A few trees were blown down along MS Highway 43S and MS Highway 14W.

Thunderstorm Wind, Hinds

When
August 20, 2:12 PM CST
Where
Hinds County, 1.36 mi ENE of Adams
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.180, -90.550

A tree was blown down and blocked Learned Road near Pardue Rd. Another tree was blown down and blocked Neil Collins Rd near Seaton Rd.

Thunderstorm Wind, Copiah

When
August 20, 2:33 PM CST
Where
Copiah County, 1.36 mi WSW of Utica Institute
Measured
60 kt (69 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.040, -90.640

Some trees were blown down along MS Highway 18 from near the Hinds County line to the community of Carpenter.

Thunderstorm Wind, Claiborne

When
August 20, 3:16 PM CST
Where
Claiborne County, 0.91 mi SE of Peyton
Measured
55 kt (63 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.820, -90.810

Trees and power lines were blown down onto Forest Grove Road.

Thunderstorm Wind, Jefferson

When
August 20, 3:33 PM CST
Where
Jefferson County, 1.36 mi ENE of Red Lick
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.790, -90.980

A few trees were blown down on Dixon Road.

Thunderstorm Wind, Franklin

When
August 20, 4:08 PM CST
Where
Franklin County, 0.69 mi S of Hamburg
Measured
55 kt (63 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.570, -91.070

A couple of trees were blown down in the northwestern part of Franklin County.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2025Every state in 2025This day in weather historyWarnings in Mississippi, August 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1292664, 1292665, 1292666, 1292667, 1292670, 1292672, 1292673, 1292675, 1292676, 1292677, 1292678, 1292679, 1292680, 1292681, 1292682.